Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 30 June 2010

Model for Analyzing Counts with Over-,Equi-and Under-Dispersion in Actuarial Statistics

Naushad Mamode Khan & Maleika Heenaye-Mamode Khan

Journal of Mathematics and Statistics, Volume 6, Issue 2, pp. 92–95 · doi.org/10.3844/jmssp.2010.92.95

7,605 accesses5,023 downloads1 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: Actuarial science has grown much popularity in the recent years due to the growth of insurance companies. In practice, the data involved in actuarial science are mostly counts which may be over-,equi-or under-dispersed. Many probability distributions were proposed to model such data such as the mixed Poisson distributions. However, the estimation methodologies based on such mixed Poisson distributions may be complicated and may not yield consistent and efficient estimates. Approach: In this study, we consider a recently introduced model known as the two-parameter Com-Poisson distribution that is flexible in modeling both over-,equi-and under-dispersed data. Results: The estimation of parameters is carried out using a quasi-likelihood estimation technique based on a joint estimation approach and a marginal approach via Newton-Raphson iterative procedure. Conclusion: The Com-Poisson distribution is applied on two samples of insurance data and we compare the estimates with the estimates based on the Negative-Lindley distribution. Based on the results, it is shown that both Com-Poisson and Negative Lindley yield almost equally efficient estimates of the parameters with fitted values almost close to the actual values under both the joint and marginal quasi-likelihood approaches.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Khan, N. M. & Khan, M. H. (2010). Model for Analyzing Counts with Over-,Equi-and Under-Dispersion in Actuarial Statistics. Journal of Mathematics and Statistics, 6(2), 92–95. https://doi.org/10.3844/jmssp.2010.92.95

Licence
© Science Publications
Issue
Volume 6, Issue 2
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Model for Analyzing Counts with Over-,Equi-and Under-Dispersion in Actuarial StatisticsJournal of Mathematics and Statistics · Volume 6, Issue 2 · pp. 92–95 · © Science PublicationsDownload